MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. IMPRESS BRAIDED PERIPHERAL CATHETER

MERIT MEDICAL SYSTEMS INC. IMPRESS BRAIDED PERIPHERAL CATHETER
Model Number 00884450029558
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a peripheral vascular intervention procedure, the catheter tip detached within the patient.The physician had acquired retrograde femoral artery access and had negotiated the patient's common iliac bifurcation with a guidewire and the 4f 90cm diagnostic catheter.During catheter manipulations over the wire, within the patient's aortic bifurcation from a right to left iliac cross-over, resistance was experienced, and the tip detached within the common iliac artery.A contralateral femoral retrograde puncture that wasn't planned was needed to retrieve the detached tip with a vascular snare device.The secondary access site resulted in a false aneurysm which made a secondary procedural intervention necessary within the surgical arena under general anesthesia.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS BRAIDED PERIPHERAL CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston, tx
MDR Report Key9920871
Report Number3010665433-2020-00006
Device Sequence Number3271968
Product Code DQO
UDI-Device Identifier00884450029558
UDI-Public00884450029558
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number00884450029558
Device Catalogue Number490356MHK-NB
Device Lot NumberE1633405
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;